Pennsylvania, 2006

Damaging Wind in Pennsylvania, June 22, 2006

June 22, 2006 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 22, 5:42 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 22, 5:42 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
642 PM EDT THU JUN 22 2006

.SHORT TERM /REST OF TONIGHT/...
FAST UPDATE TO ZFPCTP FOR THE NEW WATCH TO COVER THE REST OF OUR
COUNTIES EAST OF CURR WATCH. NO OTHER CHANGES MADE.

&&

.PREV DISCUSSION...
 /ISSUED 418 PM EDT THU JUN 22 2006/

SHORT TERM /TONIGHT THROUGH SUNDAY/...
OUTFLOW FROM LAST NIGHTS MCS HAS KEPT THINGS QUITE SO FAR ACROSS
CENTRAL PA...BUT MAIN CONCERN REMAINS FROM JUST EAST OF
PIT...WESTWARD...AS AIRMASS OVER THE OH VLY IS VERY UNSTABLE. THUS
LOOKING AT WIDELY SCATTERED STORMS THIS AFTERNOON AS THE AIRMASS
HEATS UP.

MORE IN THE WAY OF WIDESPREAD STORMS THIS EVENING...ESP IN THE
WEST...AS THE REMAINS OF THE MCS TRACKS EASTWARD FROM THE OH VLY.
SOME STORMS WILL LIKELY BE ON THE STRONG TO SEVERE SIDE. HEAVY
RAIN POSSIBLE...BUT STORMS WILL BE MOVING. SVR TSTORM WATCH 543
CONTINUES THROUGH 10PM/02Z.

FRONT SLIDES THROUGH FRIDAY BRINGING HIGH PROB OF SHOWERS/TSTORMS
TO ALL OF CENTRAL PA. FRONT SETTLES IN ALONG MASON/DIXON LINE FRI
NIGHT THROUGH EARLY NEXT WEEK. THREAT FOR HEAVY RAIN AND FLOODING
DEVELOPS AS SHOWERS/TSTORMS RIDE ALONG THIS BOUNDARY AS
DEFORMATION ZONE TIGHTENS AND PW/S INCREASE. COULD SEE SEVERAL
INCHES OF RAIN IN A 36HR PERIOD IN/NEAR THE LOWER SUSQ VALLEY. AN
ESF HAS BEEN ISSUED DETAILING THE THREAT. REGION CAN HANDLE A
COUPLE OF INCHES OF RAIN...BUT TRAINING ECHOS OR SEVERAL INCHES OF
RAIN IN JUST A COUPLE OF HOURS WILL CAUSE PROBLEMS WITH RUNOFF IN
THIS SOUPY ATMOSPHERE.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
NO BIG CHANGES TO THE EXTENDED AS FRONTAL BOUNDARY CONTINUES TO
LINGER JUST TO OUR SOUTHEAST.  HIGHEST PROB FOR SHOWERS/TSTORMS WILL
BE IN THE SOUTHEAST AS DEEP MOISTURE AND SE WINDS FEED INTO THE
FRONT SUN THROUGH TUE SHARPENING THE BOUNDARY. CORE OF HEAVIEST
PRECIP MAY BE JUST TO OUR EAST BUT COULD EXTEND BACK INTO THE LOWER
SUSQ VALLEY...ESPECIALLY MON. JUST ISOLATED TO SCATTERED DAILY
SHOWERS/TSTORMS ACROSS THE NORTHWEST AND CENTRAL COUNTIES THROUGH
THE PERIOD.

MUGGY CONDITIONS WILL CONTINUE ALSO FOR THE SOUTHEAST AS DEWPOINTS
CLIMB TO NEAR 70 DEGREES FOR SEVERAL DAYS.  TEMPS WILL BE TEMPERED A
BIT BY PLENTY OF CLOUDS...BUT THAT WILL BRING VERY MILD LOWS AND
NEAR NORMAL HIGHS.

PATTERN FINALLY BREAKS BY WED INTO THU AS FRONT FINALLY WASHES OUT
AND HIGH PRESSURE CAN BUILD STRONGER OVER CENTRAL PA.

AVIATION...
MAINLY VFR THIS AFTERNOON...BUT MVFR EARLY ON AT HIGHER ELEVATION
SITES LIKE BFD AND JST...GIVEN BANDS OF SC.

MORE MVFR AND IFR CONDITIONS TONIGHT UNTIL AROUND 14Z ON FRIDAY...AS
REMAINS OF MCS TRACK EASTWARD FROM THE OH VLY.

THEN BACK TO VFR AROUND MIDDAY FOR A BRIEF TIME...UNTIL FRONT FIRES
UP MORE STORMS DURING THE AFTERNOON AND EVENING HOURS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DANGELO
Hazardous weather outlook, Jun 22, 3:56 AM EST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 AM EDT THU JUN 22 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-230900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
456 AM EDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

VERY HUMID AIR WILL SURGE INTO THE REGION TODAY SETTING THE STAGE
FOR SOME SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME OF
THE STRONGER STORMS COULD CAUSE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLOW MOVING FRONT WILL STALL JUST TO THE SOUTH OF THE STATE
LATER FRIDAY AND OVER THE WEEKEND. THIS WILL PROVIDE THE FOCUS FOR
LOCALLY HEAVY RAINS. AT THIS TIME IT APPEARS THE BIGGEST THREAT
FOR FLOODING RAIN WILL BE OVER SOUTHEASTERN PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 22, 5:02 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
602 PM EDT THU JUN 22 2006

PAZ024-025-033-034-222300-
BEDFORD-BLAIR-CAMBRIA-SOMERSET-
602 PM EDT THU JUN 22 2006

...STRONG THUNDERSTORMS APPROACHING REGION...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF INDIANA
TO 11 MILES EAST OF MOUNT PLEASANT...MOVING EAST AT 35 MPH. THE
THUNDERSTORMS WILL BE NEAR JENNERSTOWN...BOSWELL AND ACOSTA AROUND
620 PM...STOYSTOWN...JEROME AND FRIEDENS AROUND 625
PM...FERNDALE...WESTMONT...VINTONDALE AND TIRE HILL AROUND 630 PM.

VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ACCOMPANY SOME OF THESE
STORMS THIS EVENING...CAUSING WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE
STORMS.

DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER:
Special weather statement, Jun 22, 5:45 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EDT THU JUN 22 2006

PAZ005-006-010-012-018-019-037-041-222345-
ELK-MCKEAN-NORTHERN CENTRE-NORTHERN CLINTON-NORTHERN LYCOMING-POTTER-
SOUTHERN CENTRE-TIOGA-
645 PM EDT THU JUN 22 2006

...STRONG THUNDERSTORMS APPROACHING REGION...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS APPROACHING FROM WESTERN PENNSYLVANIA. THE
THUNDERSTORMS WILL BE NEAR SHINGLEHOUSE AND BENEZETTE AROUND 650
PM...ROULETTE AND KEATING SUMMIT AROUND 655 PM...OSWAYO AND AUSTIN
AROUND 705 PM...SANDY RIDGE...PHILIPSBURG...KARTHAUS AND COUDERSPORT
AROUND 710 PM...STATE COLLEGE AROUND 745 PM.

FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL HAIL ARE
POSSIBLE WITH THESE STORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER:
Special weather statement, Jun 22, 6:57 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
757 PM EDT THU JUN 22 2006

PAZ037-041-042-046-049>053-230130-
COLUMBIA-MONTOUR-NORTHERN LYCOMING-NORTHUMBERLAND-SNYDER-
SOUTHERN LYCOMING-SULLIVAN-TIOGA-UNION-
757 PM EDT THU JUN 22 2006

...STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...LYCOMING...MONTOUR...
NORTHUMBERLAND...SNYDER...SULLIVAN...TIOGA AND UNION COUNTIES...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF ADDISON TO 15 MILES NORTH OF JERSEY SHORE TO 9 MILES NORTHWEST OF
MIFFLINBURG TO 17 MILES SOUTHWEST OF MIFFLINBURG...MOVING EAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR SALLADASBURG...PENNS CREEK...
COLLOMSVILLE AROUND 805 PM...ELKLAND...WELLSBORO...MORRIS...
MIFFLINBURG AROUND 810 PM...VICKSBURG...SPRUCE RUN RESERVIOR AND NEW
BERLIN AROUND 815 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA
INTERSTATES...I-80 BETWEEN MILE MARKERS 196 AND 238...I-180 BETWEEN
MILE MARKERS 1 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 6...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...ROUTE
522...STATE ROAD 14...STATE ROAD 45...STATE ROAD 61...STATE ROAD 118.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

FORECASTER:JUNG
Special weather statement, Jun 22, 7:21 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 PM EDT THU JUN 22 2006

PAZ024-025-033-034-230115-
BEDFORD-BLAIR-CAMBRIA-SOMERSET-
821 PM EDT THU JUN 22 2006

...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...BLAIR...CAMBRIA AND
SOMERSET COUNTIES...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
EBENSBURG TO 11 MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 30 MPH.
THE THUNDERSTORMS WILL BE NEAR HASTINGS...FERNDALE AROUND 830 PM...
PRINCE GALLITZIN STATE PARK...BLANDBURG AROUND 845 PM...TIPTON...SKI
GAP AROUND 900 PM...SINKING VALLEY AND ROARING SPRING AROUND 915 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101 AND 151...I-99 BETWEEN
MILE MARKERS 0 AND 51.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE
422...STATE ROAD 56...STATE ROAD 350.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FORECASTER: DANGELO
Special weather statement, Jun 22, 7:26 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
826 PM EDT THU JUN 22 2006

PAZ056>059-063-065-066-230130-
CUMBERLAND-DAUPHIN-LANCASTER-LEBANON-PERRY-SCHUYLKILL-YORK-
826 PM EDT THU JUN 22 2006

...STRONG THUNDERSTORMS MOVING INTO REGION...

AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS MOVING INTO THE LOWER SUSQUEHANNA VALLEY. THE
THUNDERSTORMS WILL BE NEAR WERTZVILLE...ROUGH AND READY...MOUNT
HOLLY SPRINGS AND MARYSVILLE AROUND 835
PM...ROCKVILLE...MECHANICSBURG...ENOLA AND DEHART DAM AROUND 840
PM...WORMLEYSBURG AND WILLIAMSTOWN AROUND 845 PM.

FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL HAIL ARE
POSSIBLE WITH THESE STORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER:
Local storm report, Jun 22, 8:12 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
912 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     WARREN                  41.84N 79.14W
06/22/2006                   WARREN             PA   NWS EMPLOYEE

            TREES DOWN ON POWER LINES

0543 PM     HAIL             DUBOIS                  41.12N 78.76W
06/22/2006  E0.75 INCH       CLEARFIELD         PA   PUBLIC

0548 PM     TSTM WND GST     WARREN                  41.84N 79.14W
06/22/2006  E65.00 MPH       WARREN             PA   TRAINED SPOTTER

            PEA SIZED HAIL EXPERIENCED WITH THUNDERSTORM WINDS

0625 PM     TSTM WND DMG     DUBOIS                  41.12N 78.76W
06/22/2006                   CLEARFIELD         PA   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0632 PM     TSTM WND DMG     ST. MARYS               41.43N 78.56W
06/22/2006                   ELK                PA   LAW ENFORCEMENT

            TREES DOWN

0640 PM     TSTM WND DMG     JOHNSTOWN               40.33N 78.92W
06/22/2006                   CAMBRIA            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN

0645 PM     TSTM WND DMG     CARROLLTOWN             40.60N 78.71W
06/22/2006                   CAMBRIA            PA   EMERGENCY MNGR

            TRAILER ROOF BLOWN OFF AND TREES/WIRES DOWN

0650 PM     TSTM WND DMG     EBENSBURG               40.49N 78.73W
06/22/2006                   CAMBRIA            PA   EMERGENCY MNGR

            UTILITY POLE FELL ON TRACTOR TRAILER

0655 PM     TSTM WND DMG     CLEARFIELD              41.02N 78.44W
06/22/2006                   CLEARFIELD         PA   LAW ENFORCEMENT

            TREES DOWN

0745 PM     HAIL             STATE COLLEGE           40.79N 77.86W
06/22/2006  E1.00 INCH       CENTRE             PA   PUBLIC

0745 PM     HAIL             5 W STATE COLLEGE       40.79N 77.95W
06/22/2006  E0.50 INCH       CENTRE             PA   NWS EMPLOYEE

0745 PM     HAIL             STATE COLLEGE           40.79N 77.86W
06/22/2006  E0.75 INCH       CENTRE             PA   TRAINED SPOTTER

0745 PM     TSTM WND GST     STATE COLLEGE           40.79N 77.86W
06/22/2006  E60.00 MPH       CENTRE             PA   NWS EMPLOYEE

            PEA SIZED HAIL ACCOMPANIED WINDS.

0826 PM     TSTM WND GST     LOCK HAVEN              41.14N 77.45W
06/22/2006  E60.00 MPH       CLINTON            PA   AIRPLANE PILOT

            WILLIAMSPORT FLIGHT SERVICE RELAY PILOT REPORT OF 60MPH
            WINDS AND SIGHTING OF FUNNEL CLOUD

&&

MBC

The radar

The State College radar (KCCX), 142 km away, was scanning. The volume nearest the first event began at 01:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Schuylkill

When
June 22, 8:27 PM EST
Where
Schuylkill County, Gordon
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.750, -76.333

Thunderstorm winds knocked down trees in Gordon.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517980.